Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 33, NWS Albuquerque, NM

May 21, 2012Colfax County, Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 21, 2012, 2:15 PM MDT for Colfax County, Union County, New Mexico. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2012, 2:15 PM MDT (20:15 UTC)
Expired
May 21, 2012, 3:15 PM MDT
In force
60 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Colfax County, NM, Union County, NM

The radar

The Pueblo radar (KPUX), 172 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2012-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 849 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2012-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
849 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

048 
WUUS55 KABQ 212015
SVRABQ
NMC007-059-212115-
/O.NEW.KABQ.SV.W.0033.120521T2015Z-120521T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
215 PM MDT MON MAY 21 2012

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN COLFAX COUNTY IN NORTHEAST NEW MEXICO
  NORTHWESTERN UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 315 PM MDT

* AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12
  MILES NORTHWEST OF FOLSOM...OR ABOUT 20 MILES NORTHWEST OF DES
  MOINES...AND MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHWESTERN UNION COUNTY...
  RURAL EXTREME NORTHEASTERN COLFAX COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE
SHELTER NOW.

&&

LAT...LON 3701 10364 3683 10370 3675 10394 3697 10414
      3701 10411
TIME...MOT...LOC 2015Z 301DEG 10KT 3699 10404

$$
2 follow-up statements
675 
WWUS55 KABQ 212048
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
248 PM MDT MON MAY 21 2012

NMC007-212058-
/O.CAN.KABQ.SV.W.0033.000000T0000Z-120521T2115Z/
COLFAX-
248 PM MDT MON MAY 21 2012

...SEVERE THUNDERSTORM WARNING CANCELLED FOR NORTHEASTERN COLFAX
COUNTY...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR NORTHEASTERN NEW MEXICO.

LAT...LON 3698 10366 3683 10370 3675 10394 3693 10399
      3698 10395
TIME...MOT...LOC 2048Z 301DEG 10KT 3694 10394

$$

NMC059-212115-
/O.CON.KABQ.SV.W.0033.000000T0000Z-120521T2115Z/
UNION-
248 PM MDT MON MAY 21 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
UNION COUNTY UNTIL 315 PM MDT...

AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES NORTH OF FOLSOM...OR ABOUT 14 MILES NORTHWEST OF DES
MOINES...MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FOLSOM...
  RURAL UNION COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3698 10366 3683 10370 3675 10394 3693 10399
      3698 10395
TIME...MOT...LOC 2048Z 301DEG 10KT 3694 10394

$$
894 
WWUS55 KABQ 212110
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
310 PM MDT MON MAY 21 2012

NMC059-212120-
/O.EXP.KABQ.SV.W.0033.000000T0000Z-120521T2115Z/
UNION-
310 PM MDT MON MAY 21 2012

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 315 PM MDT FOR
NORTHWESTERN UNION COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR NORTHEASTERN NEW MEXICO.

LAT...LON 3698 10366 3683 10370 3675 10394 3693 10399
      3698 10395
TIME...MOT...LOC 2110Z 301DEG 10KT 3691 10387

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:46 AM MDT, 10 hours 29 minutes earlier.

Area forecast discussion, May 21, 3:46 AM MDT, 10 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
346 AM MDT MON MAY 21 2012

.DISCUSSION...BETTER BOUNDARY LAYER MOISTURE CONTINUES TO SURGE
BACK WEST TOWARD THE CONTINENTAL DIVIDE OF NEW MEXICO THIS
MORNING...AND GAP/CANYON WINDS CONTINUE TO IMPACT FAVORED LOCALES
NEAR THE CENTRAL VALLEYS. HIGHEST DEWPOINTS ARE FOUND IN THE FAR
EASTERN PLAINS...AND A COUPLE OF SPLITTING THUNDERSTORMS DEVELOPED
EARLY THIS MORNING WHERE THE DEEPEST MOISTURE HAS BEEN PUSHING
WEST. THE UPPER LEVELS ARE DEFINED BY FAIRLY WEAK WIND
SPEEDS...GENERALLY CONSISTING OF A WEST NORTHWESTERLY DIRECTION AS
THE CENTER OF A DOME OF HIGH PRESSURE REMAINS IN NORTH CENTRAL OLD
MEXICO. THE RELATIVELY BETTER PLACEMENT OF MOISTURE IS EXPECTED TO
YIELD A HIGHER COVERAGE AND PROBABILITY OF SHOWER/STORMS
TODAY...BUT THE BOUNDARY LAYER WILL STILL REMAIN QUITE DRY ALONG
AND WEST OF THE RIO GRANDE. THIS WILL KEEP DRY STORMS AND VIRGA IN
THE FORECAST FOR THESE AREAS...WHILE FARTHER EAST BETTER CHANCES
OF WETTING PRECIPITATION WILL BE FOUND. IN THE EAST THE NAM
DEPICTS HIGH INSTABILITY WITH DECENT CAPE VALUES AMIDST DEEP
DIRECTIONAL WIND SHEAR. A STORM OR TWO COULD BECOME STRONG TO
SEVERE IF A SUBSTANTIAL CONVECTIVE COLD POOL IS GENERATED ONCE
STORMS BEGIN ROLLING OFF OF THE EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN.

STORMS WILL DECREASE IN COVERAGE TONIGHT...AND ANY GUSTY WINDS
SHOULD REMAIN LOCALIZED AND DRIVEN ONLY BY ANY REMNANT CONVECTIVE
OUTFLOWS. INTO TUESDAY...THE PATTERN QUICKLY BEGINS TO SHIFT BACK
TO A DRIER ONE. WHILE THE CORE OF THE UPPER HIGH WILL REMAIN OVER
EASTERN SONORA/WESTERN CHIHUAHUA...SIGNS OF A BREAK DOWN WILL BE
EVIDENT AS STRONGER WESTERLIES BEGIN TO SAG INTO THE CENTRAL
ROCKIES AND INTERMOUNTAIN WEST. A LEE SIDE SURFACE TROUGH WILL
RAPIDLY TAKE SHAPE...STEERING ANY REMNANT BOUNDARY LAYER MOISTURE TO
THE EAST. THIS WILL RE-ORIENT SHOWER/STORM THREAT INTO THE FAR
EASTERN PLAINS AND PERHAPS OVER THE NORTHERN SACRAMENTOS.
TEMPERATURES WILL CLIMB...ESPECIALLY ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN.

BY WEDNESDAY THE LONGER WAVE PATTERN WILL BE DEFINED BY INCREASING
CYCLONICALLY CURVED FLOW OVER THE NORTHERN AND CENTRAL ROCKIES AS
A LARGE SCALE PERTURBATION DEVELOPS. THIS WILL STRENGTHEN THE WEST
SOUTHWEST WINDS ALOFT OVER NEW MEXICO WHILE THE LEE SIDE SURFACE
LOW DEEPENS SUBSTANTIALLY...CREATING A STOUT SURFACE GRADIENT OVER
THE STATE. WIDESPREAD CRITICAL FIRE WEATHER AND STRONG TO POSSIBLY
EVEN DAMAGING WINDS COULD BE OBSERVED WEDNESDAY IF CURRENT TRENDS
HOLD. TEMPERATURES WILL BE SEVERAL DEGREES ABOVE NORMAL AREA WIDE
WITH VIRTUALLY NO CLOUD COVER EXPECTED.

A FIRST PIECE OF ENERGY WILL QUICKLY EJECT INTO THE UPPER MIDWEST
BY THURSDAY WHILE A SECONDARY ONE BEGINS TO ROUND THE PACIFIC
NORTHWEST STATES. THIS WILL KEEP STRONG FLOW ALOFT OVER NEW
MEXICO...AND A CYCLIC DEVELOPMENT OF A NEW SURFACE LOW WILL
FOLLOW. WINDS DO NOT APPEAR AS STRONG AS WEDNESDAY...BUT
WIDESPREAD WINDY CONDITIONS ARE A GOOD BET ALONG WITH THE
REPETITIVE CRITICAL FIRE WEATHER.

BY FRIDAY THE MODELS DEPICT THE SECONDARY LOBE OF UPPER LEVEL
ENERGY OVER CALIFORNIA AND NEVADA. UPPER LEVEL WINDS WOULD BE
EXPECTED TO WEAKEN SOME...BUT STILL REMAIN FAIRLY STIFF. THE
SURFACE LOW WOULD BE ERODED AWAY AS A SURFACE BOUNDARY BEGINS TO
BACK TOWARD THE FRONT RANGE. THIS BOUNDARY COULD POTENTIALLY BRING
SOME MOISTURE IN WHILE A RETURN FLOW OFF OF THE GULF ATTEMPTS TO
MEET UP WITH IT IN WEST TEXAS. THIS MOISTURE COULD PUSH INTO THE
EASTERN PLAINS OF NEW MEXICO BY SATURDAY AND SUNDAY AS LOBES OF
ENERGY BEGIN TO SHED OFF OF THE PARENT UPPER LOW...ULTIMATELY
INCREASING CHANCES FOR STORMS IN THE EASTERN ZONES.

52

&&

.AVIATION...AREAS OF MVFR CIGS...WITH ISOLD TO LOCAL IFR CIGS WILL
OBSCURE HIGHER TERRAIN OVER THE CENTRAL MOUNTAIN CHAIN AND ACROSS
THE PLAINS TO THE TEXAS BORDER THROUGH 16Z. ISOLD MVFR CIGS ALSO
WILL BE FOUND WEST OF THE CENTRAL MOUNTAIN CHAIN OVER AND IN VCNTY
OF THE JEMEZ MOUNTAINS DURING THE MORNING. ISOLATED THUNDERSTORMS
ALONG THE INTERSTATE 40 CORRIDOR AT 09Z AND IN CHAVES COUNTY WILL
BECOME MORE WIDESPREAD BY 18Z...WITH ADDITIONAL THUNDERSTORM
DEVELOPMENT FROM THE CONTDVD EAST OVER THE CENTRAL MOUNTAIN CHAIN
AFT 18Z.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z.

&&

.FIRE WEATHER...LOW LEVEL MOISTURE HAS WORKED ITS WAY WESTWARD TO
THE JEMEZ MOUNTAINS AND TO NEAR THE GRANTS AREA EARLY THIS
MORNING. THIS WILL SET THE STAGE FOR ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS FROM THE CONTINENTAL DIVIDE EAST TO THE TEXAS
BORDER TODAY. IN FACT...SOME SHOWERS AND STORMS HAVE ALREADY
DEVELOPED OVER THE EASTERN PLAINS EARLY THIS MORNING. SHOWERS AND
STORMS WILL BE FEWER AND TREND TOWARDS DRIER AND WINDIER FROM THE
RIO GRANDE VALLEY TO THE CONTDVD AS MIN RH VALUES RANGE FROM 7 TO
15 PERCENT ACROSS THIS AREA. OVERNIGHT RH RECOVERIES TONIGHT WILL
BE POOR OR AT BEST FAIR FROM THE CONTDVD TO THE ARIZONA BORDER.

SOME LOW LEVEL MOISTURE MAY TRY TO OOZE BACK INTO THE RIO GRANDE
VALLEY TONIGHT...BUT ALL IN ALL...TUESDAY SHOULD BE A DRIER DAY WITH
INCREASING WINDS. MIN RH VALUES WILL FALL TO 10 PERCENT OR LOWER
TUESDAY AFTERNOON NEARLY EVERYWHERE AS THE LOW LEVEL MOISTURE IS
SHUNTED EASTWARD...WITH ANY SHOWERS AND STORMS THAT MANAGE TO ERUPT
RELEGATED TO THE CENTRAL MOUNTAIN CHAIN AND EASTERN PLAINS. THE
WESTERN MOUNTAINS AND EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN WILL
BE FEATURED FOR CRITICAL FIRE WX POTENTIAL...AND WILL GO AHEAD AND
ISSUE A WATCH FOR THIS REGION.

AFTER A WARMER THAN NORMAL TUESDAY NIGHT WITH POOR RH RECOVERIES
FORECAST ACROSS VIRTUALLY ALL OF NORTHERN AND CENTRAL NEW
MEXICO...CRITICAL FIRE WEATHER CONDITIONS WILL BE WIDESPREAD
WEDNESDAY. HIGH HAINES...MIN RH VALUES BETWEEN 5 AND 10
PERCENT...AND HIGH TEMPERATURES WELL ABOVE AVERAGE ARE EXPECTED.
MIXING HEIGHTS TO 500 MB AND A DEEPENING SURFACE LOW TO POSSIBLY 988
MB WILL ALLOW FOR STRONG WESTERLY WINDS TO DEVELOP...WITH GUSTS TO
60 MPH NOT OUT OF THE QUESTION. GUSTY WINDS AND CRITICALLY LOW RH
VALUES WILL PERSIST WEDNESDAY EVENING AS WELL...LEADING TO WHAT
COULD TURN OUT TO BE A GOOD 12 HOURS OF CRITICAL
CONDITIONS...ESPECIALLY ALONG THE INTERSTATE 40 CORRIDOR. THEREFORE
A WATCH WILL BE ISSUED FOR WEDNESDAY AND WEDNESDAY EVENING FOR ALL
ZONES. SPOTTIER CRITICAL CONDITIONS COULD PERSIST THROUGH THE
OVERNIGHT HOURS WEDNESDAY NIGHT.

ON THURSDAY THERE COULD BE A SLIGHT INCREASE IN LOW LEVEL MOISTURE
OVER THE NORTH...SO THAT CRITICAL CONDITIONS WILL BE FOCUSED ALONG
AND SOUTH OF INTERSTATE 40 AND OVER THE NORTHEAST.  TEMPERATURES
WILL ALSO BEGIN TO FALL TO NEAR AVERAGE OR BELOW IN THE NORTHWEST
THIRD. CHANCES FOR A FEW SHOWERS AND STORMS RETURN TO THE EASTERN
PLAINS BY FRIDAY NIGHT AS A FRONT INCREASES LOW LEVEL MOISTURE
THERE. HOWEVER...THE WESTERN MOUNTAINS MAY SEE CRITICAL CONDITIONS
FRIDAY AFTERNOON AS AN UPPER LEVEL STORM SYSTEM ORGANIZES OVER THE
GREAT BASIN. VENTILATION THROUGH THE WORK WEEK WILL BE VERY GOOD TO
EXCELLENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  88  51  88  52 /   0   0   0   0
DULCE...........................  82  37  83  36 /   5   5   0   0
CUBA............................  84  40  86  38 /   5  10   0   0
GALLUP..........................  86  44  85  48 /   0   0   0   0
EL MORRO........................  82  41  82  40 /   5   5   0   0
GRANTS..........................  83  41  85  43 /   5  10   0   0
QUEMADO.........................  84  48  83  47 /   0   0   0   0
GLENWOOD........................  90  48  90  49 /   0   0   0   0
CHAMA...........................  74  36  76  34 /  10  10   0   0
LOS ALAMOS......................  79  52  83  51 /  10  10   0   0
PECOS...........................  78  49  83  50 /  20  20  10   5
CERRO/QUESTA....................  76  42  80  39 /  20  10   5   5
RED RIVER.......................  68  36  71  36 /  30  20  10   5
ANGEL FIRE......................  69  34  74  34 /  30  20  10   5
TAOS............................  79  44  83  41 /  10  10   5   5
MORA............................  72  47  80  48 /  40  20  10   5
ESPANOLA........................  84  47  89  47 /  10  10   0   0
SANTA FE........................  81  49  84  47 /  10  10   5   5
SANTA FE AIRPORT................  84  52  87  50 /  10  10   5   5
ALBUQUERQUE FOOTHILLS...........  85  59  89  58 /   5  10   0   0
ALBUQUERQUE HEIGHTS.............  87  61  91  61 /   5  10   0   0
ALBUQUERQUE VALLEY..............  89  55  93  55 /   5  10   0   0
ALBUQUERQUE WEST MESA...........  88  56  92  56 /   5  10   0   0
LOS LUNAS.......................  89  57  94  55 /   5  10   0   0
RIO RANCHO......................  88  58  92  58 /   5  10   0   0
SOCORRO.........................  90  57  96  58 /   5  10   0   0
SANDIA PARK/CEDAR CREST.........  79  45  81  44 /  20  10   5   5
TIJERAS.........................  84  56  88  54 /  10  10   5   0
MORIARTY/ESTANCIA...............  86  46  90  46 /  10  30   5   5
CLINES CORNERS..................  77  53  83  52 /  30  20  10   5
GRAN QUIVIRA....................  81  55  86  54 /  10  20  10   5
CARRIZOZO.......................  85  56  88  57 /  10  10   5   5
RUIDOSO.........................  76  55  81  57 /  20  20  20  10
CAPULIN.........................  76  48  85  48 /  30  40  10   5
RATON...........................  81  48  90  49 /  40  20  10   5
SPRINGER........................  79  49  89  51 /  40  30  10   5
LAS VEGAS.......................  77  52  84  52 /  40  30  10   5
CLAYTON.........................  77  59  91  60 /  20  30  10   5
ROY.............................  76  54  88  56 /  30  40  10   5
CONCHAS.........................  83  59  95  60 /  30  40  10   5
SANTA ROSA......................  84  61  95  61 /  20  30  10   5
TUCUMCARI.......................  83  64  98  64 /  20  30  10   5
CLOVIS..........................  80  60  91  61 /  20  30  10  10
PORTALES........................  81  60  92  61 /  20  30  20  10
FORT SUMNER.....................  87  61  98  62 /  20  30  10  10
ROSWELL.........................  86  62  97  62 /  10  20  10  10
PICACHO.........................  83  60  92  60 /  20  30  10  10
ELK.............................  77  58  86  57 /  30  30  10  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES...NMZ101-103-105-107.

FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR THE FOLLOWING ZONES...NMZ101>109.

&&

52/99
Hazardous weather outlook, May 21, 5:24 AM MDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
524 AM MDT MON MAY 21 2012

NMZ501>540-221200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
524 AM MDT MON MAY 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED DRY THUNDERSTORMS WILL BE POSSIBLE ALONG AND NEAR THE
CONTINENTAL DIVIDE AND THE RIO GRANDE VALLEY TODAY AND THIS
EVENING. STRONG MICROBURST WINDS WILL BE POSSIBLE WITH DANGEROUS
CLOUD TO GROUND LIGHTNING. FARTHER EAST...ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH SOME STORMS
POTENTIALLY BECOMING STRONG TO SEVERE EAST OF THE CENTRAL MOUNTAIN
CHAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN EXTENDED PERIOD OF REPETITIVE CRITICAL FIRE WEATHER CONDITIONS
WILL TAKE SHAPE TUESDAY THROUGH FRIDAY AS WINDS STRENGTHEN AND
DRIER AIR MOVES INTO NEW MEXICO. WEST SOUTHWEST WINDS WILL BE
STRONGEST ON WEDNESDAY WITH THE POTENTIAL FOR SOME DAMAGING WIND
GUSTS ALONG AND DOWNWIND OF HIGHER TERRAIN AREAS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACROSS THE EASTERN PLAINS OF NEW MEXICO ARE URGED TO
SUBMIT ANY REPORTS OF HAIL OR STRONG THUNDERSTORM WINDS TO THE
NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR VIA
THE WEB AT WEATHER.GOV/ABQ.

52

In the hours before

Local storm report, May 21, 12:34 PM MDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1234 PM MDT MON MAY 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     HAIL             2 SE RUIDOSO            33.31N 105.66W
05/21/2012  M1.00 INCH       LINCOLN            NM   TRAINED SPOTTER

            DIME TO QUARTER SIZE FOR FIVE MINS

&&

EVENT NUMBER ABQ1201181

SHY
Special weather statement, May 21, 1:02 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
102 PM MDT MON MAY 21 2012

NMZ511-517-211930-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-
102 PM MDT MON MAY 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RIO ARRIBA...
NORTHEASTERN SANDOVAL AND EXTREME NORTHERN LOS ALAMOS COUNTIES
THROUGH 130 PM MDT...

AT 100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF LOS ALAMOS...MOVING EAST AT
15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
NORTHEASTERN SANDOVAL...EXTREME NORTHERN LOS ALAMOS AND EXTREME
SOUTHERN RIO ARRIBA COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3613 10617 3593 10621 3597 10644 3610 10639
TIME...MOT...LOC 1902Z 277DEG 11KT 3601 10637
Special weather statement, May 21, 1:07 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
107 PM MDT MON MAY 21 2012

NMZ526-539-211945-
EASTERN LINCOLN COUNTY-SOUTH CENTRAL MOUNTAINS-
107 PM MDT MON MAY 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY THROUGH
145 PM MDT...

AT 106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ENCINOSO...OR ABOUT 23 MILES EAST OF
CARRIZOZO...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
LINCOLN COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3393 10552 3385 10523 3363 10538 3366 10557
TIME...MOT...LOC 1908Z 205DEG 12KT 3369 10547
Special weather statement, May 21, 1:48 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
148 PM MDT MON MAY 21 2012

NMZ527-528-212030-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-
148 PM MDT MON MAY 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND
NORTHEASTERN COLFAX COUNTIES THROUGH 230 PM MDT...

AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF RATON...MOVING EAST AT 30
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...RATON...SUGARITE...SUGARITE
CANYON STATE PARK AND FOLSOM.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3679 10389 3683 10456 3700 10463 3701 10461
      3700 10396
TIME...MOT...LOC 1948Z 250DEG 26KT 3695 10449

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 1:48 AM MDTSpecial Weather StatementABQChaves27 min
May 21, 2:18 AM MDTSpecial Weather StatementABQChaves27 min
May 21, 2:33 AM MDTSevere Thunderstorm WarningABQChaves42 min
May 21, 4:36 AM MDTFire Weather WatchABQCibola, McKinley, Rio Arriba, Sandoval, San Juan11 hr
May 21, 4:36 AM MDTFire Weather WatchABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more11 hr
May 21, 12:26 PM MDTSevere Thunderstorm WarningABQLincoln34 min
May 21, 1:02 PM MDTSpecial Weather StatementABQLos Alamos28 min
May 21, 1:07 PM MDTSpecial Weather StatementABQLincoln38 min
May 21, 1:30 PM MDTSevere Thunderstorm WarningABQLos Alamos, Rio Arriba, Sandoval, Santa Fe60 min
May 21, 1:48 PM MDTSpecial Weather StatementABQColfax42 min
May 21, 2:01 PM MDTSevere Thunderstorm WarningABQColfax59 min
May 21, 2:24 PM MDTSpecial Weather StatementABQTorrance36 min
May 21, 2:38 PM MDTSpecial Weather StatementABQMora37 min
May 21, 3:00 PM MDTSevere Thunderstorm WarningABQColfax60 min
May 21, 3:03 PM MDTSpecial Weather StatementABQ27 min
May 21, 3:06 PM MDTSpecial Weather StatementABQColfax24 min
May 21, 3:11 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe64 min
May 21, 3:14 PM MDTSevere Thunderstorm WarningABQColfax61 min
May 21, 3:29 PM MDTRed Flag WarningABQCibola, McKinley, Rio Arriba, Sandoval, San Juan29 hr
May 21, 3:29 PM MDTRed Flag WarningABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more56 hr
May 21, 3:31 PM MDTSevere Thunderstorm WarningABQLincoln, Torrance59 min
May 21, 4:02 PM MDTSpecial Weather StatementABQSan Miguel43 min
May 21, 4:04 PM MDTSpecial Weather StatementABQSan Miguel41 min
May 21, 4:09 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel51 min
May 21, 4:11 PM MDTSevere Thunderstorm WarningABQColfax, Mora64 min
May 21, 4:11 PM MDTSevere Thunderstorm WarningABQGuadalupe34 min
May 21, 4:40 PM MDTSevere Thunderstorm WarningABQColfax, Harding, Mora65 min
May 21, 4:44 PM MDTSevere Thunderstorm WarningABQMora, San Miguel48 min
May 21, 5:06 PM MDTSevere Thunderstorm WarningABQSan Miguel54 min
May 21, 5:42 PM MDTSpecial Weather StatementABQQuay48 min
May 21, 5:47 PM MDTSpecial Weather StatementABQHarding28 min
May 21, 5:48 PM MDTAreal Flood AdvisoryABQGuadalupe, Harding, Quay, San Miguel117 min
May 21, 5:54 PM MDTSpecial Weather StatementABQQuay51 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.